October 17, 2018 at 11:52 am #101817DmxDexParticipant
Hello everyone. I am 32 years old from england. I was diagnosed at 28. First went onto Strattera but not much of a improvement. Then dexedrine where i stayed on it on and off for 4 years. long term use makes me depressed and anxious. I have been poorly managed. Only recently have i started seeing a adult adhd specialist.
I tried vyvanse at 30mg, but started feeling depressed and anxious once again. the side effects was like dexedrine, nasty crash.
I started medikinet XL at 10mg. And for a long period of time it was working very well but it was suttle. I decided 2 weeks ago to up it to 20mg, but within 2 days i started feeling terrible, anxiety, depression, brainfog, muscle and neckaches.
I started emptying the capsule to reduce the dose, the brainfog has eased off, but my anxiety and depression still remain. If i take a capsule in the morning, when it kicks in my anxiety and depression worsen again. It was the same with Dexederine on low dose.
I am waiting for my script to go back to 10mg. but my experience tells me im still gonna have reactions when it kicks in.
Why do stims work well for awhile and then cause these issues.
Im so fustrated and angry right now.
My anxiety is out of control again. I feel so angry i want to break things.
October 18, 2018 at 9:26 am #101894Penny WilliamsKeymaster
When my son started medication, I was warned that too low a dose might actually make things worse instead of better. That’s counterintuitive but accurate. You may want to talk to your doctor about increasing the dose a bit to see if it helps.
There are people who require very low doses of stimulants, lower than manufactured in a single dose. Vyvanse can be titrated in liquid to get a smaller dose than the 30 mg capsule. If you have any liquid medications in the UK, that would allow you to really customize your dose.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
October 18, 2018 at 9:36 am #101898DmxDexParticipant
I was doing better on 10mg. I suffer with higher doses of stimulants. I got my script today to drop back to 10mg. Im very depressed and anxious. That is a trend with stimulants sometimes for me. I do have generalised anxiety disorder. So I might need to discuss treating that also.
My shrink has mentioned respiridone for anxiety. Not sure how well that works.
You must be logged in to reply to this topic. Login